Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Had partial sigmoid colectomy. Having nerve pain going down to legs. Had obturator hernia. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1828 Questions
I had a partial sigmoid colectomy 2 weeks 3 days ago. I am having nerve pain on the right side where one of the lower incisions is and it is going down my leg into my foot. I'm concerned as I have had an obturator hernia mesh in 2004 and haven't had any pain since then. Could this nerve pain heel with time from the surgery? I have 5 incisions since they took one foot of my sigmoid colon out through a laparoscope surgery.
Posted Fri, 21 Jun 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 1 hour later
Sigmoid colon is present on the left side of abdomen.
But,laparoscopic incisions will be placed on both sides.
The nerve that is passing to the leg might have injured during the passage of the instrument.
It is not related to the Obturator hernia repair.
It will come down gradually.
In similar cases,i used to give Gabapentin and Multivitamin with antioxidant tablet.
Please take these medicines with the advice of your doctor.
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor